Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 19, 2016, 2:40 PM EDT. It took effect at Jun 20, 2016, 2:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2016, 2:40 PM EDT (18:40 UTC)
- In effect from
- Jun 20, 2016, 2:00 AM EDT
- Expired
- Jun 20, 2016, 5:52 PM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
316 WHUS73 KGRR 191840 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 240 PM EDT SUN JUN 19 2016 LMZ845>849-200245- /O.NEW.KGRR.SC.Y.0045.160620T0600Z-160621T0000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 240 PM EDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. * WINDS...SOUTHWEST AT 15 TO 20 KNOTS...TURNING WEST AND INCREASING 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET...BUILDING 3 TO 5 FEET TONIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
456 WHUS73 KGRR 200308 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1108 PM EDT SUN JUN 19 2016 LMZ845>849-201115- /O.CON.KGRR.SC.Y.0045.160620T0600Z-160621T0000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1108 PM EDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY... * WINDS...SOUTHWEST AT 15 TO 25 KNOTS...TURNING WEST AND DIMINISHING TO 10 TO 20 KNOTS MONDAY EVENING.. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT AND PERSISTING INTO MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
698 WHUS73 KGRR 200744 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EDT MON JUN 20 2016 LMZ845>849-201545- /O.CON.KGRR.SC.Y.0045.000000T0000Z-160621T0000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 344 AM EDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST AT 15 TO 25 KNOTS...TURNING WEST AND DIMINISHING TO 10 TO 20 KNOTS MONDAY EVENING. * WAVES...3 TO 5 FEET...SUBSIDING EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
520 WHUS73 KGRR 202152 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 PM EDT MON JUN 20 2016 LMZ845>849-202300- /O.CAN.KGRR.SC.Y.0045.000000T0000Z-160621T0000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 552 PM EDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS. THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 1:18 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 19, 1:18 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 118 PM EDT SUN JUN 19 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 AM EDT Sun Jun 19 2016 Another sunny and hot day is in store before high pressure slips away. A cold front will pass through on Monday and could trigger a few showers and thunderstorms. Cooler air will follow behind that front, providing pleasant temperatures in the 70s and comfortable humidity levels for much of next week. && .SHORT TERM...(Today through Tuesday) Issued at 330 AM EDT Sun Jun 19 2016 Overall the guidance is a tad faster with the sfc cold frontal passage on Monday and the already low threat of any strong to severe storms has decreased even further. Weakening area of convection is expected to float in from the northwest very late tonight and monday morning. By the time diurnal re-intensification of convection occurs, the cold front is practically through the whole area. About the only concern for a strong storm would be southeast of GRR near JXN during the mid to late afternoon hours. This is where a brief opportunity will exist for capes near 1500 J/KG and deep layer shear near 40 kts prior to fropa. Otherwise guidance has drier air and westerly flow already becoming established Monday afternoon with much of the area seeing decreasing clouds in the afternoon. Will only carry pops in the morning north of a line from roughly Holland to Alma, and even south of that line the probabilities are only 20-30 pct Mon afternoon. Nice weather expected Tuesday with fresh west-northwest winds, dew points falling into the 40s, and highs in the mid to upper 70s. .LONG TERM...(Tuesday night through Saturday) Issued at 330 AM EDT Sun Jun 19 2016 Forecast concerns deal with pcpn potential Thursday. The GFS has been consistent in showing low pressure moving from Iowa southeast across Chicago and far southwest Lower Michigan. The ECMWF hasn't been on board with this solution but is slowly coming around to it. Last night's iteration finally showed a low but it was pretty far south over Missouri and then moved toward the TN Valley. Tonight, the ECMWF is farther north and takes the low from southern Iowa across Illinois and sw Lower MI Thursday. Meanwhile, dry northeast winds over the CWA will be eroding the pcpn as it tries to move into the CWA. We have low chc pops Thursday but may need to increase this as time moves forward. Otherwise, seasonable highs in the upper 70s are expected and comfortable dewpoints in the mid 50s through much of the period. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 109 PM EDT Sun Jun 19 2016 A couple of items to monitor with the aviation forecast through the period. To start...VFR weather will prevail through the evening. The atmosphere is dry...so any cloud development will be at non impactful levels. After midnight...low level moisture will be on the increase...especially from the south. There is a small risk for IFR by daybreak for KAZO...KBTL and KJXN...but this risk if too low to add to the forecast at this time. The atmosphere becomes unstable on Monday. A cold front will be approaching from the west. Will need to monitor the thunder potential closely...but considerable uncertainty exists on the coverage. For now...will feature VCSH in nearly all the TAF forecasts. && .MARINE... Issued at 330 AM EDT Sun Jun 19 2016 Winds and waves will likely approach Small Craft Advisory/Beach Hazard criteria late tonight and Monday as cold front impact the area. Initially tonight the winds will increase out of the south- southwest ahead of the front, followed by westerly flow behind the front on Monday. Will not issue any headlines at this point, but it is quite possible they'll be issued later today. && .HYDROLOGY... Issued at 329 PM EDT Sat Jun 18 2016 The risk for flooding is minimal over the next week. River flooding is quite unlikely given the recent stretch of drier than normal weather. Current streamflow is near or below normal. A few isolated storms on Monday could produce locally heavy rainfall, which may result in minor ponding of water in low spots. && .GRR Watches/Warnings/Advisories... MI...None. LM...None. && SYNOPSIS...Meade SHORT TERM...Meade LONG TERM...04 AVIATION...MJS HYDROLOGY...EBW MARINE...Meade
Hazardous weather outlook, Jun 19, 4:15 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 AM EDT SUN JUN 19 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 415 AM EDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE MONDAY AFTERNOON SOUTHEAST OF A LINE FROM KALAMAZOO TO LANSING... INCLUDING JACKSON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-200800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 415 AM EDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT LATE TONIGHT AS WINDS INCREASE OUT OF THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH GOERS ON MONDAY. A FEW THUNDERSTORMS ARE POSSIBLE MONDAY BUT NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:51 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa | 27 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.